MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT
Catalog Number ECP0112G
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy procedure through normal density tissue, the device was allegedly unable to collect any tissue, fluid or blood of any sort in the sample chamber.It was further reported that the probe allegedly came apart in the breast and was able to remove all the broken components from the breast.No guide was used and the procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
The manufacturing location was selected as unknown due to system limitations.The manufacturing location for the encor product is adroit medical equipment.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Device pending return.
 
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the encor product is adroit medical equipment.H10: the initial mdr was inadvertently submitted with a g3 date of 04/11/2024.The correct g3 date is 04/10/2024.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one encor probe was returned.It was noted that the tissue tray sub assembly was not returned and the device was received without the protective tubing.During visual evaluation, the encor biopsy probe appeared to have blood residue throughout the needle, the probe gears appeared to be clean and it was observed that the aperture was received open.The cannula appeared to be separated from the probe body.The cannula was able to move freely within the probe body housing, adhesive was present on the proximal end of the cannula, and the grit blast was visible at the proximal end of the cannula near the probe body housing.An inadequate amount of adhesive was present on the cannula.The device was disassembled and the cannula sleeve was visually inspected.An inadequate amount of adhesive was present within the cannula sleeve.Functional testing was not performed due to the nature of the complaint and condition of the returned sample.Three electronic photos were provided and reviewed.In those photos, an encor probe was shown in which its cannula needle part was noted to be detached from its probe.Based on the provided photos, the reported detachment of needle can be confirmed.Therefore the investigation is confirmed for the reported detachment as the cannula was noted to be detached from the encor probe.The investigation is confirmed for the identified nonstandard device as evidence of inadequate amount of adhesive was found on the device.The root cause for the reported detachment and identified nonstandard device (inadequate amount of adhesive) was determined to be manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 08/2024), g3, h6 (device).H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ENCOR PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19248961
Report Number2020394-2024-00606
Device Sequence Number20644022
Product Code KNW
UDI-Device Identifier00801741086267
UDI-Public(01)00801741086267
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECP0112G
Device Lot NumberVTGWH001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale